MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC:6"BLDE EXT IN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC:6"BLDE EXT IN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 139110EXT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is expected to be returned for evaluation.A supplemental and final report will be filed upon the completion of the product evaluation and the complaint investigation.
 
Event or Problem Description
The distributor in (b)(4) rejected one 139110ext, ultraclean elect: 6"blde ext in, due to an "insufficient heatseal".In this instance, there was no patient involvement as the packaging anomaly was discovered during inspection prior to distribution to an end-user.The report is raised on the basis of a device malfunction with potential for injury with reocurrence.
 
Additional Manufacturer Narrative
Devices were received in unopened, original packaging.The catalog and lot numbers were verified.All returned devices were inspected for seal integrity.Inspection found that the seal width was less than 1/4 inch.This defect was likely caused by the device pushing into the seal area during shipping.All devices were tested for sterility breach by dye leak testing.Testing found three of the six samples had sustained a breach in sterility by means of a channel on the non-chevron side of the seal.This defect would be caused during the sealing process.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint, quantity of 6, for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 21 complaints, regarding 57 devices, for this device family and failure mode.During this same time frame 2,454,942 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised the following: contraindications: -these devices should never be used when: - there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic - these devices fail the inspection described herein safety tips: - inspect and test each device before use inspection: - these devices should be inspected before each use.Visually examine the devices for obvious physical damage including: - cracked, broken or otherwise distorted plastic parts - damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration this issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
ULTRACLEAN ELEC:6"BLDE EXT IN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key7522431
Report Number3007305485-2018-00114
Device Sequence Number1333389
Product Code GEI
UDI-Device Identifier40653405007341
UDI-Public(01)40653405007341(17)220718(10)201707194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/18/2022
Device Model Number139110EXT
Device Catalogue Number139110EXT
Device Lot Number201707194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1